Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 264, NWS St. Louis, MO

September 4, 2008Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 4, 2008, 8:29 PM CDT for Reynolds County, Missouri. It took effect at Sep 4, 2008, 9:52 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2008, 8:29 PM CDT (01:29 UTC)
In effect from
Sep 4, 2008, 9:52 PM CDT
Expired
Sep 5, 2008, 9:29 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 050129
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT THU SEP 04 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  
     BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY


.THIS HYDROLOGIC STATEMENT IS BASED ON UPWARDS TO 6 INCHES OF RAIN IN
PAST 24 HOURS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC179-060129-
/O.NEW.KLSX.FL.W.0264.080905T0252Z-080906T2320Z/
/ANNM7.1.ER.080905T0252Z.080905T1200Z.080905T2320Z.NO/
829 PM CDT THU SEP 04 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL SATURDAY EVENING.
* AT 8:15 PM THURSDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 9.0 FEET BY TOMORROW 
  MORNING AND FALL BELOW FLOOD STAGE BY TOMORROW EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/05  09/06  09/07  09/08  09/09

BLACK RIVER
  ANNAPOLIS         8    7.7       9.0    5.6    4.2    4.0    3.9
2 follow-up statements
000 
WGUS83 KLSX 050649
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
149 AM CDT FRI SEP 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY 

.THIS FLOOD WARNING IS A RESULT OF RAINFALL IN EXCESS OF 6 INCHES
FROM THE REMNANTS OF HURRICANE GUSTAV.  NO ADDITIONAL PRECIPITATION
IS EXPECTED IN THE NEXT 24 HOURS.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC179-060649-
/O.EXT.KLSX.FL.W.0264.000000T0000Z-080907T0138Z/
/ANNM7.1.ER.080905T0206Z.080905T1200Z.080906T0138Z.NO/
149 AM CDT FRI SEP 05 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:45 AM FRIDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY                         
LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

BLACK RIVER
  ANNAPOLIS         8    9.1       9.5    6.3    5.0    4.6    4.2
000 
WGUS83 KLSX 051429
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT FRI SEP 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC179-051459-
/O.CAN.KLSX.FL.W.0264.000000T0000Z-080907T0138Z/
/ANNM7.1.ER.080905T0206Z.080905T0831Z.080905T1337Z.NO/
929 AM CDT FRI SEP 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT 8:45 AM FRIDAY THE STAGE WAS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT 8:37 AM FRIDAY.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.6 FEET BY SATURDAY 
  MORNING.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   09/06  09/07  09/08  09/09  09/10

BLACK RIVER
  ANNAPOLIS         8    8.0       4.6    3.9    3.9    3.8    3.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:24 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 4, 6:24 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT THU SEP 4 2008

.DISCUSSION...
/150 PM CDT THU SEP 4 2008/
GUSTAVS EXTRATROPICAL LOW WILL CONTINUE TO ACCELERATE NORTHEAST
AWAY FROM THE AREA THIS EVENING WITH ISO RAIN SHOWERS COMING TO
AN END FROM WEST TO EAST. WILL BE CLEARING THE REMAINDER OF THE
FLASH FLOOD WATCH SHORTLY AS HEAVY RAINFALL IS OVER.

CLOUDS WILL BE SLOW TO CLEAR TONIGHT AND TOMORROW MORNING AS A WET
BOUNDARY LAYER AND CYCLONIC FLOW WILL LIKELY MAINTAIN A DECK OF
STRATUS. MODEL GUIDANCE SUGGESTS THAT THE SOUTHEAST ZONES WILL
BE THE LAST TO CLEAR OUT FRIDAY AFTERNOON. WEAK COLD ADVECTION AND
CLOUD COVER SHOULD PUT A SERIOUS DENT INTO TEMPERATURES WITH HIGHS
IN THE LOWER AND MIDDLE 70S EXPECTED...NEAR THE MET GUIDANCE.

NEXT SHORTWAVE DISTURBANCE BEGINS TO AFFECT THE REGION FRIDAY NIGHT
AS CLOUD COVER INCREASES FROM THE WEST. STILL INCLINED TO KEEP THE
WEEKEND DRY...GIVEN LACK OF ANY DECENT FORCING AND DRIER ATMOSPHERE
THAT WILL MOVE INTO THE REGION IN THE WAKE OF GUSTAV. TEMPERATURE
FORECAST IS A CLOSE REFLECTION OF MET GUIDANCE.

EXTENDED...
BEST CHANCE OF MEASURABLE RAINFALL WILL ARRIVE SUNDAY NIGHT/MONDAY
AS A STRONGER SHORTWAVE WILL SEND A COLD FRONT THROUGH THE FORECAST
AREA. HAVE MAINTAINED CHANCE POPS...AND ONLY TWEAKED TEMPERATURES
SLIGHTLY TO ACCOUNT FOR FRONTAL POSITION ON MONDAY. HIGH PRESSURE
WILL SLIDE ACROSS THE AREA TUESDAY AND WEDNESDAY BEFORE ANOTHER
FRONTAL BOUNDARY APPROACHES THE REGION LATE NEXT WEEK. I BUMPED
TEMPERATURES UP A FEW DEGREES WEDNESDAY AND THURSDAY AS FLOW VEERS
FROM EAST TO SOUTH.

CVKING

&&

.AVIATION...
/615 PM CDT THU SEP 4 2008/
FOR THE 00Z TAFS...WIDESPREAD IFR CONDITIONS ARE EXPECTED TO
PERSIST DURING THE NIGHT...WITH ONLY TEMPORARY MVFR AT SOME SITES
BEFORE MIDNIGHT. MVFR/IFR VISBYS TONIGHT ARE STILL UNCERTAIN.
VISBYS HAVE IMPROVED BEHIND THE FRONT. UNCERTAIN HOW LONG VFR
VISBYS WILL LAST AS TEMPS BEGIN TO DROP OFF. VISBYS MAY STAY VFR
DURING THE NIGHT AS DRIER AIR IS ADVECTED INTO THE REGION.
REGARDLESS OF VISBYS...EXPECT IFR CIGS TO DEVELOP/PERSIST
THROUGHOUT MUCH OF THE NIGHT. CIGS SHUD IMPROVE TO VFR BY MID
MORNING AT UIN AND COU AND AROUND NOON AT STL AND SUS.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 4, 3:15 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT THU SEP 4 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
315 PM CDT THU SEP 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RUNOFF FROM THE RAINFALL THAT OCCURRED OVER THE LAST 24 HOURS WILL
CONTINUE TO FLOW INTO SMALL STREAMS...CREEKS AND RIVERS. THIS MAY
CAUSE LOCALIZED MINOR FLOODING THROUGH THIS EVENING.

PATCHY FOG AND DRIZZLE MAY CAUSE THE VISIBILITY TO DROP BELOW ONE
MILE IN LOW LYING AREAS...SUCH AS RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY STORM TOTAL RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Sep 4, 5:22 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       ST. CLAIR               38.35N  90.98W
09/04/2008  M2.80 INCH       FRANKLIN           MO   TRAINED SPOTTER

            THE RAIN FELL BETWEEN 8PM WEDNESDAY TO 445PM TODAY.

&&

EVENT NUMBER LSX0800990

DYE
Local storm report, Sep 4, 5:23 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       BETHALTO                38.90N  90.05W
09/04/2008  M4.00 INCH       MADISON            IL   TRAINED SPOTTER

            THE RAIN FELL FROM 2AM TO 515PM TODAY.

&&

EVENT NUMBER LSX0800991

DYE
Local storm report, Sep 4, 5:39 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HEAVY RAIN       WILDWOOD                38.58N  90.66W
09/04/2008  M2.96 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 1201AM TODAY

&&

EVENT NUMBER LSX0800992

DYE
Local storm report, Sep 4, 6:28 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HEAVY RAIN       3 ESE HILLSBORO         38.22N  90.52W
09/04/2008  M4.14 INCH       JEFFERSON          MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0800993

DYE
Local storm report, Sep 4, 6:37 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HEAVY RAIN       ST. PETERS              38.78N  90.61W
09/04/2008  M2.82 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER LSX0800994

DYE
Local storm report, Sep 4, 6:39 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU SEP 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HEAVY RAIN       GODFREY                 38.97N  90.19W
09/04/2008  M2.30 INCH       MADISON            IL   TRAINED SPOTTER

            RAIN FELL FROM NOON WEDNESDAY TO 6PM TODAY.

&&

EVENT NUMBER LSX0800995

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:53 PM CDTRiver Flood WarningLSXOsage11 hr
Sep 5, 8:16 AM CDTRiver Flood WarningLSXCrawford12 hr
Sep 5, 12:19 PM CDTRiver Flood WarningLSXGasconade, Montgomery22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.